Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 128, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jul 7, 2007, 4:40 PM CDT for Lowndes County, Montgomery County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 4:40 PM CDT (21:40 UTC)
- Expired
- Jul 7, 2007, 5:02 PM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Lowndes County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:48 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 072140
TORBMX
ALC085-101-072215-
/O.NEW.KBMX.TO.W.0128.070707T2140Z-070707T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MONTGOMERY...
* UNTIL 515 PM CDT
* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
MONTGOMERY...MOVING EAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
MONTGOMERY BY 510 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3227 8654 3237 8656 3234 8651 3241 8645
3240 8643 3242 8639 3241 8631 3247 8631
3249 8625 3249 8625 3227 8620 3226 8646
$$2 follow-up statements
000
WWUS54 KBMX 072153
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CDT SAT JUL 7 2007
ALC085-072203-
/O.CAN.KBMX.TO.W.0128.000000T0000Z-070707T2215Z/
LOWNDES AL-
453 PM CDT SAT JUL 7 2007
...THE TORNADO WARNING FOR LOWNDES COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3226 8645 3234 8650 3241 8645 3240 8643
3242 8639 3241 8631 3247 8631 3249 8625
3249 8625 3227 8620
$$
ALC101-072215-
/O.CON.KBMX.TO.W.0128.000000T0000Z-070707T2215Z/
MONTGOMERY AL-
453 PM CDT SAT JUL 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
HUNTER...OR ABOUT 9 MILES SOUTH OF PRATTVILLE...MOVING EAST AT 25
MPH.
THE TORNADO WILL BE NEAR...
HUNTER BY 500 PM CDT...
MONTGOMERY BY 515 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3226 8645 3234 8650 3241 8645 3240 8643
3242 8639 3241 8631 3247 8631 3249 8625
3249 8625 3227 8620
$$
JD/81000
WWUS54 KBMX 072202
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT SAT JUL 7 2007
ALC101-072212-
/O.CAN.KBMX.TO.W.0128.000000T0000Z-070707T2215Z/
MONTGOMERY AL-
502 PM CDT SAT JUL 7 2007
...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3226 8645 3234 8650 3241 8645 3240 8643
3242 8639 3241 8631 3247 8631 3249 8625
3249 8625 3227 8620
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:23 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 7, 3:23 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT SAT JUL 7 2007 .DISCUSSION... LARGE MASS OF RAIN THAT COVERED MUCH OF CENTRAL ALABAMA THIS MORNING HAS BECOME A BIT MORE PATCHY..WHILE THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY ALONG THE SOUTHERN BORDER OF THE CWA. SURFACE ANALYSIS REVEALS A SURFACE LOW IN CENTRAL MS... WITH A WARM FRONT EXTENDING EASTWARD FROM IT INTO SOUTHERN ALABAMA. THE CONVECTION HAS FIRED IN THE WARM SECTOR SOUTH OF THE FRONT. AN UNUSUAL AMOUNT OF SHEAR...ASSOCIATED WITH A LITTLE LOW LEVEL JET AND THE MID/UPPER LEVEL LOW...HAS ACTUALLY A FEW STORMS TO SPIN...AND WILL NEED TO CONTINUE TO WATCH DEVELOPMENTS CLOSELY THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. MODELS HAVE BEGUN TO TREND TOWARD A COMPROMISE SOLUTION... REGARDING THE TIMING OF THE UPPER LEVEL FEATURE THAT IS HELPING BRING THIS MUCH NEEDED RAIN TO CENTRAL ALABAMA. BOTH THE NAM AND THE GFS ARE NOW SUGGESTING THAT THE MAIN THRUST OF RAIN WILL BE MOVING OUT OF HERE BY MORNING. WOULD THEN EXPECT A MORE DIURNALLY DRIVEN BATCH OF SHOWERS/STORMS TO DEVELOP SUNDAY AFTERNOON. WILL KEEP THE REMAINDER OF THE FORECAST (MONDAY INTO NEXT WEEKEND) PRETTY MUCH AS IS...WITH A MORE TYPICAL SUMMERTIME LOOK AND FEEL. /61/ && .AVIATION...18Z TAF DISCUSSION. BACK EDGE OF RAIN SHIELD MOVING INTO WRN AL SIGNALING A GRADUAL CHANGE IN FORECAST CONDITIONS...FROM STRATIFORM TO MORE CELLULAR ACTIVITY. EITHER WAY...EXPECT TEMPO TO PREDOMINANT MVFR CONDITIONS IN RA/SHRA/TS THROUGH AT LEAST THE EVENING HOURS...TO BE FOLLOWED BY MVFR CEILINGS -RA/BR OVERNIGHT AS THE LOW SLOWLY TRACKS ACROSS CENTRAL ALABAMA. CONDITIONS AT MGM, TCL, AND TOI WILL BE MORE OF THE TEMPO VARIETY THROUGH THE AFTERNOON. EXPECT CONDITIONS TO IMPROVE FROM WEST TO EAST TOMORROW. JD/81 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 86 68 91 69 / 80 70 20 40 30 ANNISTON 69 86 68 91 69 / 100 70 20 40 30 BIRMINGHAM 70 88 70 90 70 / 70 50 10 30 20 TUSCALOOSA 70 90 70 92 69 / 50 30 10 30 20 CALERA 69 87 70 91 70 / 70 50 10 30 20 AUBURN 69 85 70 91 71 / 90 70 20 40 20 MONTGOMERY 72 88 71 93 72 / 80 50 10 30 20 TROY 72 89 71 93 70 / 80 50 10 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 7, 12:27 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1227 PM CDT SAT JUL 7 2007 ALZ011>015-017>050-081730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1227 PM CDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON ALONG THE SOUTHERN FRINGES OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM GEIGER IN NORTHERN SUMTER COUNTY... TO MONTGOMERY...TO EUFAULA. WHILE THE MAIN THREAT FOR SEVERE WEATHER LIES JUST TO THE SOUTH OF THE AREA...IF STRONG STORMS ARE ABLE TO GET GOING...THERE IS A SMALL BUT DISTINCT THREAT OF THESE STORMS PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 7 PM THIS EVENING. WET MICROBURST POTENTIAL: BIRMINGHAM...VERY LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EARLY THIS EVENING. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:24 PM CDT | Tornado Warning | BMX | Dallas | 36 min |
| Jul 7, 3:49 PM CDT | Tornado Warning | BMX | Autauga, Lowndes | 26 min |
| Jul 7, 4:14 PM CDT | Tornado Warning | BMX | Lowndes | 13 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.